doctor ???

My doctor called me this morning to discuss my meds (thyroxine )

dr your tsh has haved in twp weeks gone from 45 to 24 , so looks like your responding quickly

me Yes I know

DR so do you want to go over active for a while or remain under active for a while till your levels are sorted out

ME I ust spent three years fighting over active had RAI , why would i want to go over active plus because having a suppressed tsh puts me in terrible pain as you no ?

DR oh ok so just stay on the 100 mgs for now , you feeling well ?

Me No, i am tired, achy off balance feel dreadful

DR .. well you will get some physical symptoms but we will ride them out and when your levels are right you can forget all about your thyroid

Me well I feel dreadful now ( feeling stunned )

DR yes well keep going take your meds

end of the discussion I went back to bed and cried, for three years I have fought graves d with DRS knowing nothing, I stupidly thought they would understand more about under active .. I was so very wrong

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

17 Replies

oldestnewest
  • Wendypartridge,

    TSH 24 is still very high. You will feel better when your TSH is lower. 100mcg is a reasonable starting dose for someone without a thyroid but it may need tweaking up or down a little to optimise levels in a few weeks. It will take up to six weeks from starting 100mcg to feel the full benefit of the dose.

  • Thank you Clutter , I really hope I don't have the same battle I had when I was over active, I just found the doctor very' not to worry this will all disappear .when I was offered RAI I was told in very simple terms ' You won't have any symptoms ' you just take a tablet every day and you will be fine , I pray this is the case , thank you for your valuable advice

  • Hi there I am new to this, I'm so confused, I was started on 50 mcg levo daily & 1000 D3 but I feel absolutely shocking I also have terrible pains in my hands and arms, I stopped taking the levo 2 days ago to see if I feel better but I don't, I'm going to my gp this afternoon what should I be asking her to test, you seem to know what your talking about so I would be really grateful of your feedback.

  • Welcome to the forum, Dcarroll797.

    Ask your GP to check TSH, FT4, FT3 and thyroid peroxidase antibodies. Not all practices will check FT3. Post the results and ranges in a new question for advice and say what your vitD level was when you were prescribed 1,000iu D3.

  • Hi thanks for your reply, well I've just left my GP and my TSH was 4.1 vitamin. D was very low 38 she advised me to continue with the vit D but did say that my TSH levels aren't that low . So she is going to speak to my endo and see where we go from here, she also said that it would take up to 9 days for the levothyroxine to leave my system, I must say I feel a bit better after talking to her hopefully I will feel better soon, I can't understand why my endo prescribed levothyroxine???

  • If your tsh is 4.1 then that is hypothyroid. You need levo to bring it down.

  • I'm stunned, too! What a moron! As if the choice is just between under or over. How about optimal? Buy him a dictionary, for Christmas! You need and increase in dose.

  • I love your responses greygoose , so down to earth, thank you for your advice I feel lost and alone at the moment trying to understand underactive, the fact he seemed shocked i feel ill stunned me, in fact, it all stunned me

  • I'm afraid you'll find that doctors know nothing about treating hypothyroidism. And, they have no idea how ill it can make the patient feel. They just don't get it at all, due to their lack of education - or maybe I should say mis-education, where the are taught that low thyroid hormones really isn't a problem.

    But, if you keep reading, and learning, one day you will know a lot more than your doctor, and - if necessary - will be capable of taking charge of your own treatment. You'll soon pick it up, I'm sure. :)

  • GG,

    Wendy has only been taking Levothyroxine for 2 weeks.

  • Really? Why did he do a test, then?

  • he told me I needed to , not to wait six weeks, also he has told me to have another test in 2 weeks, I don't understand at all ,x He seemed happy that my tsh had gone down so quickly, apart from that I am clueless

  • GG,

    Monitoring TSH response. My GP was testing at 10 day intervals when my TSH was >100.

  • oh that's interesting to know

  • Oh no, reading about how the poor underactive people who write on here are treated is the reason why I've been determined to avoid RAI should I relapse.

    My theory is that if you are hyper then you have to be treated by an endo at a hospital.

    If one way or another, you end up under active, you are discharged and at the mercy of your doctor who may or most likely may not give you enough thyroxine to keep you feeling well. If worst luck you need T3 then that's bad luck for you - or that's how I see it from the case histories and queries I've read on here.

  • We are very fortunate to have this forum as before we were stranded, alone and no--one to try to answer our queries as doctors not very supportive particularly when TSH came into range and are suprised when we complain of symptoms and their reply is 'but you are in range'. Being in range doesn't remove symptoms. We have to have low or suppressed TSH and FT4 and FT3 towards the upper part and all vitamins/minerals at optimum.

    For you, it is twice as difficult i.e Hyper first and now hypo. Slowly but surely you will begin to feel better and members will suggest hints that might help you along.

    Doctors seem to live in a different world to hypothyroid patients, as you've just stated this must be the theory they learn as students:-

    You won't have any symptoms ' you just take a tablet every day and you will be fine ,

    That's not the case due to the amount of members we have. However you will get the support you need to get well and I personally think that if thyroid gland is knocked out or removed that the very basic replacement should be T4/T3 combination.

  • Thank you shaws as i said the doctor spoke in such away that any symptoms were not expected, I told him i was tired he actually said' don't no what's causing that' Sadly because of my experience with GD and doctors I felt stunned and let down once again .I have so many symptoms i know exactly where his thought are going ( she's nuts ) would be a good guess, thanks for your kind words I need them right nowxx

You may also like...